Zyrtec User Reviews

Zyrtec - User Reviews

Zyrtec User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Zyrtec sorted by most helpful. Patient Discussions FAQs


Comment from: BearTheGreat, 35-44 Female on Treatment for 6 months - 1 year (Patient) Published: September 26

This medicine had serious adverse longterm side affects on me. They included first and foremost a lack of an ability to concentrate. They also included tense, sore muscles - especially in the neck - fequent headaches, chronic fatigue, mild depression, general irritability, and minor weight gain. After taking it for months I didn't take it on a Friday. By Monday I felt 10 years younger. Within a week I felt 15 years younger. The symptoms developed slowly over several months, so I didn't realize them till the weekend I experimented with not taking it. If you've been taking this medicine for a while and have experienced any of these symptoms you might want to try getting of it for a week and seeing how you feel. As for me, I'll never take it again.

Related Reading: fatigue | depression

Comment from: Catzntamrs, 45-54 on Treatment for less than 1 month Published: April 14

My teenage son suffers from both seasonal and non-seasonal allergies. After years of using Claritin, his doctor suggested Zyrtec because the Claritin was not as effective any more. Within three weeks of beginning this drug, my son went from a happy, curious teenage athlete, who made good grades to being depressed, with no interest in anything, even his favorite sport. Getting him out of bed to go to school became an unprecedented battle daily. He became easily aggitated, but his overall outlook on everything was total hopelessness. He had great difficulty going to sleep at night, but when he did fall asleep, was difficult to awaken, and was tired and rundown the rest of the day. If given the chance, he would sleep 12 or more hours straight, but then would still be exhausted with little energy. I am throwing out the Zyrtec, and reporting these symptoms to his doctor. I recommend everyone else report similar side effects to their doctors as well. Thank yOU to all who posted and shared their difficulties with this drug, as well as WebMD for giving us a forum. Without all of you, I would have kept my wonderful son on this awful medication, watching him become more and more depressed, and losing interest in life. I shudder to think of the possibilities that may have ensued! My advice: DO NOT TAKE THIS MEDICATION!!

Related Reading: Claritin | Zyrtec | sleep

Comment from: smallElf, 35-44 on Treatment for 1-6 months (Patient) Published: March 31

I changed to Zyrtec because it was cheaper than Allegra and my insurance does not cover non-sedating antihistimines. While on Zyrtec for 25 days I gained 10 pounds (made no adjustment to my diet so I don't know where that weight came from), was very drowsy, was easily agitated, and saw the top number in my blood pressure go from 108 to 138! And, I still ended up with sinus headaches from my allergic triggers (Spring!). After being off Zyrtec for a week, I'm happier, not sleepy, loosing the weight (still not on a diet!), and returning to Allegra.

Related Reading: Allegra

Comment from: kindsnapper, 55-64 on Treatment for 1-6 months (Patient) Published: October 05

I have been on Anti Histamines most of my life, as I suffer from numerous allergies.I bought zyrtec one day on special and what a disaster. First I did not know what was wrong with me, I could not think straight, could not concentrate,weird dreams, terrible fatigue, did not want to wake up (and I am a morning person). I have not taken this tablet for 2 nights and feeling 100% better, although having trouble sleeping, but I am hoping this will pass as the tablet wears off. Yes the Zyrtec is effective is compating alergy problems BUT DO NOT TAKE IT. If you do please be aware of the side effects.

Comment from: allergic, 25-34 on Treatment for less than 1 month (Patient) Published: March 31

I started to have anxiety attacks when I was on Zyrtec. I would wake up in the middle of the night with my heart pounding. Also, started to have weird dreams when I took the medication. I had nausea, bad mood swings, extreme fatigue, weight gain, and a huge increase in appetite after I took the medication. I also lacked motivation to even do homework and started failing my classes after taking the medicine. After I stopped taking the medication all the symptoms disappeared after a week. The cons outweigh the pros in my opinion. Will never take again.

Related Reading: anxiety

Comment from: 25-34 on Treatment for 1-6 months (Patient) Published: November 27

I started taking Zyrtec for my seasonal and non-seasonal sneezing, itching eyes, and itching skin. It worked very well for those things. However, starting about 24-48 hours after I began taking Zyrtec, I found myself feeling sad, "off," and had crying episodes. I did not associate the two, thinking it was something hormonal. However, for the next 3 months, I continued to feel confused, kind of depressed, and generally not mentally "with it." I had had problems with anxiety related to my menstrual cycle in the past, so I thought that perhaps it was related. But the symptoms I was getting were not those of anxiety. They included feelings of uncertainty, worry (about nothing in particular), confusion about my feelings, and general mental malaise. This led to feelings of extreme hopelessness. In addition, they were not at all cyclic; rather, I was getting the symptoms nearly every day. I stopped taking Zyrtec one week ago on something of a whim, and starting about 36 hours after I took the last one, I started feeling better. I have felt good every day this week. It occurred to me this morning that the two might be related, so I went back and looked at my records as to when I had started taking the medication and when I had started feeling bad, and noticed the correlation. Of course I can't be sure that Zyrtec was the cause of these symptoms, but as I had never experienced anything like them before, they started soon after I started the medication and stopped soon after I stopped it, I will certainly not be taking Zyrtec again. I'd much rather be sneezing.

Related Reading: itching


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Allergies & Asthma

Improve treatments & prevent attacks.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations